Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 412, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 23, 2017, 2:45 PM CDT for Adair County, Oklahoma; Crawford County, Washington County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2017, 2:45 PM CDT (19:45 UTC)
- Expired
- Jul 23, 2017, 3:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Crawford County, AR, Washington County, AR, Adair County, OK
The radar
The Western Arkansas radar (KSRX), 46 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -410 J/kg
- Mixed-layer LCL
- 1476 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -184 m²/s²
- 0-3 km storm-relative helicity
- -167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
257
WUUS54 KTSA 231945
SVRTSA
ARC033-143-OKC001-232015-
/O.NEW.KTSA.SV.W.0412.170723T1945Z-170723T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
245 PM CDT SUN JUL 23 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northwestern Crawford County in northwestern Arkansas...
Southwestern Washington County in northwestern Arkansas...
Southeastern Adair County in northeastern Oklahoma...
* Until 315 PM CDT
* At 244 PM CDT, a severe thunderstorm was located 7 miles northwest
of Lee Creek, moving southeast at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Lee Creek... Odell...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3561 9447 3564 9448 3564 9451 3577 9459
3587 9441 3571 9430
TIME...MOT...LOC 1944Z 327DEG 14KT 3575 9444
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:13 PM CDT, 32 minutes earlier.
Area forecast discussion, Jul 23, 2:13 PM CDT, 32 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
213 PM CDT Sun Jul 23 2017
.DISCUSSION...
Surface boundary currently located near highway 412 this afternoon,
near a Oilton, Tulsa, Kansas line, extending into northwest Arkansas.
Moderate instability has developed south of boundary with lifted indices
running around -5 to -7. Isolated thunderstorms have started to
develop south of the boundary and expect this trend to continue as
CAP erodes and MCV moves SSE into southeast Oklahoma.
Still the potential for damaging down burst winds/locally heavy rainfall
in the stronger storms through mid evening before convection pushes
south and dissipates. Storms will likely remain more multicellular
in nature given the weak shear but slow storm motions may lead to
some localized flooding. Current excessive heat warning remains
on track with heat indices in the 110-113 degree range expected
before storms/outflow sweeps through. North of I-44 the heat
advisory may be cancelled early as drier air continues to filter
into region behind boundary.
Limited precipitation chances will continue across southeast Oklahoma
and northwest Arkansas both Monday and Tuesday, however storms are
expected to remain more isolated in nature. Hot/humid conditions
will also persist with heat indices climbing back to around heat
advisory criteria Tuesday and especially Wednesday/Thursday.
Next cold front forecast to move into the area around the Friday
time frame, however ECMWF a little slower compared with the more
progressive GFS. Regardless, scattered showers/thunderstorms will
be possible as front moves through. It looks like we will finally
see a break from the heat into next weekend, behind the front, as
longwave upper trough develops over the eastern CONUS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 72 98 73 97 / 20 10 20 10
FSM 74 95 76 96 / 60 30 20 20
MLC 71 93 72 95 / 60 30 20 10
BVO 65 96 67 97 / 20 10 10 10
FYV 66 92 68 92 / 30 20 20 20
BYV 68 94 70 93 / 30 20 20 20
MKO 71 94 72 95 / 30 20 20 10
MIO 67 95 68 96 / 20 10 10 10
F10 72 95 72 96 / 40 20 20 10
HHW 74 92 73 95 / 60 40 20 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ054>064-067>069-
072-076.
Excessive Heat Warning until 8 PM CDT this evening for OKZ049-
053-065-066-070-071-073>075.
AR...Heat Advisory until 8 PM CDT this evening for ARZ001-002-010-011-
019-020-029.
&&
SHORT TERM...14
LONG TERM....12Hazardous weather outlook, Jul 23, 1:03 PM CDT, 1 hour 42 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
103 PM CDT Sun Jul 23 2017
ARZ001-002-010-011-019-020-029-OKZ049-053>076-241030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
103 PM CDT Sun Jul 23 2017
...DANGEROUS HEAT CONTINUES TODAY...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This afternoon and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Mainly south and east of Interstate 44.
ONSET...After 2PM.
DANGEROUS HEAT.
RISK...Significant.
AREA...Eastern Oklahoma and Western Arkansas.
ONSET...Ongoing.
DISCUSSION...
This afternoon, an outflow boundary from early morning storms
extended from far northeast Oklahoma through south central
Oklahoma. This boundary will be the focus for afternoon
thunderstorms across the area. Wind shear is weak...but hot
afternoon temperatures could result in a few strong to severe
thunderstorms capable of producing strong winds. Thunderstorms
should diminish into the early evening hours.
Afternoon heat index values ranged from the upper 80s to lower 90s
along the Kansas/Oklahoma border with values from 105 to 110
across southeast Oklahoma. A heat advisory remains in effect til 8
PM across northeast portions of Oklahoma and western Arkansas,
with an excessive heat warning in effect until 8 PM for portions
of southeast Oklahoma, generally south of Interstate 40.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY and TUESDAY...Thunderstorm Potential...Dangerous Heat Potential.
WEDNESDAY...Dangerous Heat Potential.
THURSDAY through SATURDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Low chances of showers and thunderstorms will continue for Monday into
Tuesday...especially across southeast Oklahoma and western Arkansas.
Hot and humid conditions will persist as well...with the next chance of
storms coming late into the week as a front approaches.
weather.gov/tulsa contains additional information.
CORFIDIIn the hours before
Special weather statement, Jul 23, 2:27 PM CDT, 18 minutes before
Special Weather Statement National Weather Service Tulsa OK 227 PM CDT SUN JUL 23 2017 ARZ010-019-OKZ069-232000- Washington AR-Crawford AR-Adair OK- 227 PM CDT SUN JUL 23 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAWFORD... SOUTHWESTERN WASHINGTON AND EAST CENTRAL ADAIR COUNTIES UNTIL 300 PM CDT... At 227 PM CDT, a strong thunderstorm was located 7 miles west of Strickler, moving southeast at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Lincoln... Odell... Clyde... Morrow... Canehill... PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Tulsa. && LAT...LON 3587 9460 3596 9440 3577 9428 3567 9449 TIME...MOT...LOC 1927Z 332DEG 11KT 3583 9445
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 2:27 PM CDT | Special Weather Statement | TSA | Adair | 33 min |
| Jul 23, 2:56 PM CDT | Special Weather Statement | TSA | Adair | 34 min |
| Jul 23, 4:01 PM CDT | Special Weather Statement | TSA | Cherokee | 29 min |
| Jul 23, 4:12 PM CDT | Special Weather Statement | TSA | Muskogee | 33 min |
| Jul 23, 4:22 PM CDT | Special Weather Statement | TSA | Cherokee | 23 min |
| Jul 23, 4:27 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 33 min |
| Jul 23, 4:49 PM CDT | Special Weather Statement | TSA | Haskell | 26 min |
| Jul 23, 4:53 PM CDT | Special Weather Statement | TSA | Okfuskee | 37 min |
| Jul 23, 4:55 PM CDT | Areal Flood Advisory | TSA | Muskogee | 2 hr |
| Jul 23, 4:58 PM CDT | Special Weather Statement | TSA | Muskogee | 32 min |
| Jul 23, 5:13 PM CDT | Special Weather Statement | TSA | LeFlore | 32 min |
| Jul 23, 5:29 PM CDT | Special Weather Statement | TSA | Okfuskee | 31 min |
| Jul 23, 6:17 PM CDT | Special Weather Statement | TSA | Pittsburg | 28 min |
| Jul 23, 6:48 PM CDT | Special Weather Statement | TSA | Pittsburg | 27 min |
| Jul 23, 3:07 PM CDT | Special Weather Statement | TSA | Crawford | 38 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2017Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.